Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: translated from Slovak by J. Hajnovicova and D. Halasova Milan Medved
Title: Fundamentals of dynamical systems and bifurcation theory
Additional book information: Adam Hilger, Bristol, Philadelphia, and New York, 1992, viii\,+\,293 pp., US$66.00. ISBN 0-7503-0150-3.

References [Enhancements On Off] (What's this?)

  • [1] V. I. Arnold, Lectures on bifurcations in versal families, Russian Math. Surveys 27 (1972), 54-123.
  • [2] G. D. Birkhoff, Dynamical systems, Amer. Math. Soc. Colloq. Publ., vol. 9, Amer. Math. Soc., Providence, RI, 1927; rev. ed., 1966. MR 0209095 (35:1)
  • [3] S. N. Chow and J. K. Hale, Methods of bifurcation theory, Springer-Verlag, New York, 1982. MR 660633 (84e:58019)
  • [4] C. Elphick, E. Tirapegui, M. Brachet, P. Coullet, and G. Iooss, A simple global characterization for normal forms of singular vector fields, Phys. D 29 (1987), 95-127. MR 923885 (90d:58111a)
  • [5] M. Field, Symmetry breaking for compact Lie groups, preprint, 1993. MR 1317939 (96j:58121)
  • [6] M. Golubitsky and D. Schaeffer, A theory for imperfect bifurcation via singularity theory, Comm. Pure Appl. Math. 32 (1979), 21-98. MR 508917 (80j:58061)
  • [7] -, Imperfect bifurcation in the presence of symmetry, Comm. Math. Phys. 67 (1979), 205-232. MR 539727 (80j:58017)
  • [8] J. Guckenheimer and P. J. Holmes, Nonlinear oscillations, dynamical systems and bifurcation of vector fields, Springer-Verlag, New York, 1983. MR 709768 (85f:58002)
  • [9] J. E. Marsden and J. Scheurle, The construction and smoothness of invariant manifolds by the deformation method, SIAM J. Math. Anal. 18 (1987), 1261-1274. MR 902331 (88m:58096)
  • [10] J. Menck, Analysis of non-hyperbolic equilibria in dynamical systems by use of symmetries and computer algebra, Ph.D. Thesis, Univ. of Hamburg, 1992 (in German).
  • [11] K. J. Palmer, Linearization near an integral manifold, J. Math. Anal. Appl. 51 (1975), 243-255. MR 0374564 (51:10764)
  • [12] M. M. Peixoto, Structural stability on two-manifolds, Topology 1 (1962), 101-120. MR 0142859 (26:426)
  • [13] H. Poincaré, Sur les courbes définies par les équations differentielles, C. R. Acad. Sci. Paris Sér. I Math. 90 (1880), 673-675.
  • [14] S. Smale, Structurally stable systems are not dense, Amer. J. Math. 86 (1966), 491-496. MR 0196725 (33:4911)
  • [15] -, Stable manifolds for differential equations and diffeomorphisms, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 18 (1963), 97-116. MR 0165537 (29:2818b)
  • [16] A. N. Sositaisvili, Bifurcations of a topological type of a vector field near a singular point, Trudy Sem. Petrovsk. 1 (1975), 279-308 (in Russian). MR 0478239 (57:17724)
  • [17] F. Takens, Singularities of vector fields, Inst. Hautes Études Sci. Publ Math. 43 (1974), 47-100. MR 0339292 (49:4052)
  • [18] R. Thom, Stabilité structurelle et morphogénèse, W. A. Benjamin, Reading, MA, 1972. MR 0488155 (58:7722a)

Review Information:

Reviewer: J"urgen Scheurle
Journal: Bull. Amer. Math. Soc. 31 (1994), 142-146
DOI: https://doi.org/10.1090/S0273-0979-1994-00501-4
American Mathematical Society